Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

June 19, 2016Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 19, 2016, 11:39 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2016, 11:39 PM CDT (04:39 UTC)
Expired
Jun 20, 2016, 1:00 AM CDT
In force
81 min
Issued by
NWS Green Bay, WI

Counties Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 159 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS83 KGRB 200439
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 PM CDT SUN JUN 19 2016
 
WIZ005-010-018-200600-
LINCOLN WI-ONEIDA WI-VILAS WI-
1139 PM CDT SUN JUN 19 2016

...THUNDERSTORMS HEADING FOR VILAS...ONEIDA AND NORTHEASTERN LINCOLN
COUNTIES...

AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MERCER TO SPOONER. MOVEMENT WAS EAST AT
60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...
WOODBORO...WINCHESTER...SQUIRREL LAKE...WILLOW RESERVOIR AND MINOCQUA.

LAT...LON 4622 8949 4614 8909 4607 8893 4598 8893
      4598 8905 4554 8905 4549 8922 4556 9004
      4598 9005 4598 8993 4624 8993
TIME...MOT...LOC 0436Z 269DEG 52KT 4632 9030 4577 9203 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:07 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 19, 7:07 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
707 PM CDT SUN JUN 19 2016

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 212 PM CDT Sun Jun 19 2016

The latest RAP analysis and satellite/radar imagery show a weak cold
front stretching southwest across northern Minnesota to central
South Dakota early this afternoon.  Earlier showers and storms
crossed the Boundary Waters of Minnesota into Canada by midday.
Otherwise, the front is largely inactive so far as a result of
strong capping (700mb temps 12-14C) as shown in the mesoanalysis.
Still though, the latest hi-res mesomodels indicate the convective
inhibition eroding after around 22z this afternoon over Minnesota.
Given the strong 40-50 kts of deep layer shear, severe thunderstorms
are likely to develop ahead of the front if storms break the cap.
Timing these storms into the region, and potential for severe
weather are the main forecast concerns.

Tonight...Strong convection could be underway along a cold front
moving east across Minnesota at the start of the evening. Very dry
air will be in place over Wisconsin, however, which should make for
a warm and breezy evening.  The latest models have slowed the
arrival of the front some, and do not start to approach north-
central WI until after midnight.  By the time this occurs, the
boundary layer will be stabilizing, with ml cins between 75 and 100
j/kg.  The mesomodels therefore have most thunderstorms dying out
before reaching north-central WI.  But given the instability above
the cap (ml capes 1000-1500 j/kg) and strong cloud layer winds
aloft, would rather keep a chance of storms across n-c WI, and lower
the chances overnight farther east.  Like the previous forecaster
mentioned, there is a distinct chance that locations over central
and eastern WI will miss out on rainfall completely.  If any storms
do survive into n-c WI tonight, damaging winds will be possible
given the strong wind fields aloft.  Warm lows in the mid 60s to low
70s.

Monday...The cold front will exit the region by 15z, ending any
precip threat over east-central and northeast WI.  Drier air will
move in behind the front, aided by excellent mixing to 850mb during
the afternoon.  With the good mixing, winds will have potential to
gust between 25 and 30 mph.  Temps will remain warm, due to such a
warm start.  Highs ranging from the mid 70s north to mid 80s in
eastern WI.

.LONG TERM...Monday Night Through Sunday
Issued at 212 PM CDT Sun Jun 19 2016

Much of the period characterized by summer NW flow pattern as
large upper ridge builds over southern/central Rockies. A couple
of shortwave trofs and vicinity of frontal boundary will provide
the next chance for convection mid-week.

First piece of energy should slide SW of forecast area. Second
wave lowers surface pressure and increases WAA sufficiently to
nudge surface front a bit closer along with chance for rain.
19/12Z GFS and ECMWF in general agreement on position of best
convection and timing of mid-week rain chances.

Surface high moves into state behind system. Showers still
possible into Thursday evening as weak jet max rides SE from
Canada. Then convection chances increase again on backside of
departing high and flattening upper flow as large upper trof
approaches southern Ontario.

Temps near normal for much of week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 707 PM CDT Sun Jun 19 2016

VFR conditions through the evening hours at least.
Low level wind shear may effect light aircraft overnight. a
broken line of strong thunderstorms will arrive in central and
northcentral wisconsin after midnight but likely weaken as they
move east towards lake michigan towards morning. gusty west
surface winds and mostly clear skies expected monday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......JKL
AVIATION.......RDM
Hazardous weather outlook, Jun 19, 2:19 PM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
219 PM CDT SUN JUN 19 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
219 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF CENTRAL AND NORTH-
CENTRAL WISCONSIN TONIGHT...GENERALLY NORTHWEST OF A LINE FROM
WAUSAU TO ANTIGO TO IRON MOUNTAIN.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA LATE THIS
AFTERNOON. THE STORMS WILL PUSH EAST...AND POSSIBLY REACH NORTH-
CENTRAL WISCONSIN LATE IN THE EVENING OR SHORTLY AFTER MIDNIGHT.
THEY WILL LIKELY HAVE STARTED TO WEAKEN BY THAT TIME...BUT COULD
STILL PRODUCE SOME STRONG WIND GUSTS. THE STORMS WILL ADVANCE
SOUTHEAST ACROSS THE REST OF THE AREA DURING THE NIGHT...WHILE
CONTINUING TO GRADUALLY WEAKEN. THE PRIMARY THREAT FROM THE STORMS
WILL CONTINUE TO BE STRONG WIND GUSTS...BUT THAT THREAT WILL
WEAKEN AS THE STORMS SPREAD INTO EAST-CENTRAL WISCONSIN LATE IN
THE NIGHT OR EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO WEDNESDAY
NIGHT ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN...AND ACROSS
THE NORTH THURSDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

ADDITIONAL STORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON
SATURDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN LATE TONIGHT.

LMZ521-522-541>543-201930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
219 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS MAY POSE A HAZARD TO MARINERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT
ON LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS FROM WEDNESDAY
THROUGH SATURDAY THAT MAY POSE A HAZARD FOR MARINERS.

MPC

In the hours before

Special weather statement, Jun 19, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 PM CDT SUN JUN 19 2016

WIZ005-010-018-200600-
LINCOLN WI-ONEIDA WI-VILAS WI-
1139 PM CDT SUN JUN 19 2016

...THUNDERSTORMS HEADING FOR VILAS...ONEIDA AND NORTHEASTERN LINCOLN
COUNTIES...

AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MERCER TO SPOONER. MOVEMENT WAS EAST AT
60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...
WOODBORO...WINCHESTER...SQUIRREL LAKE...WILLOW RESERVOIR AND MINOCQUA.

LAT...LON 4622 8949 4614 8909 4607 8893 4598 8893
      4598 8905 4554 8905 4549 8922 4556 9004
      4598 9005 4598 8993 4624 8993
TIME...MOT...LOC 0436Z 269DEG 52KT 4632 9030 4577 9203

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:01 AM CDTSpecial Weather StatementGRBLincoln, Oneida29 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningGRBLincoln29 min
Jun 20, 1:44 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln11 min
Jun 20, 2:09 AM CDTSpecial Weather StatementGRBLanglade, Marathon51 min
Jun 20, 2:54 AM CDTSpecial Weather StatementGRBOneida66 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.